The Current Goal of My Treatment is to Stabilize My Sodium Levels As Well As My Mental Health

It looks like the end result of this hospital visit is that I’m going to be on Abilify as a mood stabilizer, and possibly a low dose of lamotrogine (it can make me anxious so we aren’t sure about it). Right now the goal of treatment is to get my sodium levels under control. This means that I’m going to go all the way off of Depakote, which is likely the culprit, and I am going to be eating and drinking foods that are high in sodium. My doctor told me that this is actually a rare side effect of Depakote and mood stabilizers like it, however, I knew that it would likely happen because it’s happened to me before on a similar medication. So, I am pissed at the doctors for not listening, but at the same time it is a rare side effect so they really didn’t expect this to happen.

The doctors are not going to allow me to go home until we can bring my sodium levels up and keep them up. This might be difficult given that I’m still on Depakote and that the food at the hospital that I am able to eat is low in salt. There is, though, tomatoe juice that is full of sodium that I’m going to start drinking. And, once I am able to rehydrate I’m hoping that my kidney values improve as well.

In terms of my thyroid, the T3/T4 are in the normal range, however, the TSH now shows that my thyroid is high, whereas three weeks ago it showed as low. At this point, I need to talk to a naturopath most likely or specialist that is outside of the hospital. So I’m going to have to wait on that one.

My EBV symptoms are flaring as well. They started flaring two days ago. I do have L-Lysine to help with this, and might talk more to the doctor about starting a round of anti-virals right now.

I am fearful about what’s going to happen with my mental health if lamotrogine does raise my anxiety too much and I’m unable to take it. The doctor said that Abilify might be a good stand-alone mood stabilizer for me, but still, I’m used to having two at a time so it’s scary. We’ll see. I just want to make sure that I’m fully functional by the time that I get home. I am glad that I ended up trying new medications at the hospital, though, because I tend to succumb to rare side effects and the like.

Thanks for reading! Feel free to comment below.

3 thoughts on “The Current Goal of My Treatment is to Stabilize My Sodium Levels As Well As My Mental Health

  1. Abilify can cause diabetes! I know four women who went on it, three of them developed diabetes & one died because of complications of that disease; she was only thirty-two years of age! Be VERY wary of this med! You could not PAY me to take it! I have refused it numerous times but then, diabetes runs in my family & I am very aware of its devastation.

    Liked by 1 person

  2. Yes, that can happen with antipsychotics, some more than others. I’m aware of that possible side effect. Diabetes runs in my family as well but it seems as though I need to be on an antipsychotic or I get too moody. I can’t handle it.

    Like

  3. But I am going to go and research this now specifically for Abilify. Seroquel made me too hungry and crabby. Thanks for the info!

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this:
search previous next tag category expand menu location phone mail time cart zoom edit close